MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. BIOGUARD AIR/WATER AND SUCTION VALVES

UNITED STATES ENDOSCOPY GROUP, INC. BIOGUARD AIR/WATER AND SUCTION VALVES
Model Number 00711780
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the customer complaint and the medwatch identified an inconsistent description of the product and event.The user facility has been contacted for clarification and a follow-up report will be sent.
 
Event or Problem Description
Reference medwatch (b)(4).
 
Additional Manufacturer Narrative
The user facility initially reported to us endoscopy a single instance of suction valve breakage; however, the medwatch report described additional instances of valve breakage and reported a single instance of a missing valve component.Us endoscopy contacted the user facility to confirm there was no patient or user harm associated with the reports and confirmed the devices subject of these reports had been discarded.On may 15, 2018, a us endoscopy clinical specialist provided in-service training to the user facility gi staff.During in-service, the staff clarified breakage problems were primarily associated with the air/water valve, contrary to the complaint report which had identified the suction valve.The clinical specialist observed incorrect practice by some staff members when inserting the air/water valve into the air/water cylinder on the endoscope.Specifically, some staff members were twisting and forcing the air/water valve during insertion, attempting to orient the valve to a locking feature within the air/water cylinder.This technique is incorrect, as the air/water cylinder does not have a locking feature.The clinical specialist corrected the insertion technique with reference to the bioguard instructions for use.A review of the manufacturing records for bioguard lot #1710078 identified 8,400 bioguard units were manufactured in october 2017.Us endoscopy has confirmed all operations and inspections relating to lot #1710078 were completed according to specification; no anomalies with the subject lot were noted.A review of complaint history for the subject device and lot number confirmed the subject event is the only complaint us endoscopy has received pertaining to this lot.Specific to the product packaging concerns, us endoscopy learned the packaging problem involved a single package which was missing a suction valve.The subject device was not returned for investigation.The date of occurrence and the lot number were unknown.Based on us endoscopy's investigation into the reported events and clinical practices observed, it appears the broken component was the result of improper insertion of the air/water valve into the air/water cylinder on the endoscope.Since in-service activities were completed, no additional issues have been reported.
 
Event or Problem Description
Reference medwatch 4900220000-2018-8007.

Brand Name
BIOGUARD AIR/WATER AND SUCTION VALVES
Common Device Name
AIR/WATER AND SUCTION VALVES
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor OH 44060
MDR Report Key7466216
Report Number1528319-2018-00010
Device Sequence Number18858674
Product Code ODC
UDI-Device Identifier00816765012772
UDI-Public(01)00816765012772
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K151345
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/29/2019
Device Model Number00711780
Device Catalogue Number00711780
Device Lot Number1710078
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/29/2018
Supplement Date Received by Manufacturer03/29/2018
Initial Report FDA Received Date04/26/2018
Supplement Report FDA Received Date05/25/2018
Patient Sequence Number1